Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 189, NWS Austin/San Antonio, TX

May 7, 2007Dimmit County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 8:50 PM CDT for Dimmit County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 8:50 PM CDT (01:50 UTC)
Expired
May 7, 2007, 9:15 PM CDT
In force
25 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Dimmit County, TX

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 080150
SVREWX
TXC127-080215-
/O.NEW.KEWX.SV.W.0189.070508T0150Z-070508T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF CARRIZO SPRINGS...

* UNTIL 915 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR ASHERTON...OR ABOUT NEAR CARRIZO SPRINGS...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978

$$
2 follow-up statements
000 
WWUS54 KEWX 080154
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT MON MAY 7 2007

TXC127-080215-
/O.CON.KEWX.SV.W.0189.000000T0000Z-070508T0215Z/
DIMMIT TX-
854 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR DIMMIT COUNTY...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH. THIS STORM WAS LOCATED NEAR CARRIZO SPRINGS...MOVING NORTHEAST 
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978

$$
000 
WWUS54 KEWX 080159
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT MON MAY 7 2007

TXC127-080215-
/O.CON.KEWX.SV.W.0189.000000T0000Z-070508T0215Z/
DIMMIT TX-
859 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR DIMMIT COUNTY...

AT 900 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER TO GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN 
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CARRIZO 
SPRINGS...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO TWO AND ONE QUARTER INCHES IN DIAMETER HAS BEEN REPORTED 
IN CARRIZO SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2846 9992 2837 9975 2859 9957 2862 9978

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:39 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 7, 7:39 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT MON MAY 7 2007

.UPDATE...
INCREASED POPS OVER AREA FROM EAST OF DEL RIO TO THE
HILL COUNTRY AND ADJ PARTS OF SOUTH CENTRAL TEXAS FOR
TONIGHT...PER TRENDS 18Z-00Z AND LATEST FCST INFO
COMBINED WITH SATELLITE IMAGERY.  EXPANDED FFA FOR
A FEW MORE COUNTIES FURTHER EAST DUE TO HEAVY RAIN
POTENTIAL EXPANDING EAST. FORECASTS CONTINUE TO SHOW
WET PATTERN FOR TUESDAY THROUGH WEDNESDAY AND THURSDAY
SO ADJUSTED POPS PER COMPOSITE OF SOLUTIONS FROM PAST
FEW DAYS. COMPOSITE SOLUTIONS AND SPRING 2007 TRENDS
INDICATE LOW MOVING EAST OF THE AREA SATURDAY...SO
SHOWED DECREASING POPS FROM THE WEST SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT MON MAY 7 2007/

AVIATION...
VFR CONDITIONS WILL PREVAIL AT I-35 TAF SITES THROUGH THE NEXT FEW
HOURS BEFORE MVFR CIGS DEVELOP BY 03-04Z. SHRA/TSRA WILL CONTINUE
AT KDRT THROUGH THE EVENING AND EARLY NIGHT HOURS WITH IFR
CIGS/VSBYS EXPECTED. ONCE THE THUNDERSTORMS CLEAR THE REGION, MVFR
CIGS WILL SETTLE IN BY 03-04Z. MODERATE SE FLOW AT THE SFC COULD
ALLOW ENOUGH MOISTURE TO PENETRATE THE REGION FOR CIGS TO LOWER TO
NEAR IFR OVERNIGHT.

PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 7 2007/

DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF
DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS
BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU
AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN
AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF
HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE
SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG
THIS BOUNDARY AND EXTEND INTO MEXICO.

DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL
TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE
REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE
PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS
THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY
RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF
POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD
WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS
ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN
PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE
FORECAST THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  87  66  84  64 /  20  20  30  20  30
AUSTIN BERGSTROM INTL AIRPORT  68  85  64  83  58 /  20  20  20  20  30
DEL RIO INTL AIRPORT           71  83  69  78  66 /  70  60  50  40  40
SAN ANTONIO INTL AIRPORT       70  85  66  82  63 /  30  20  30  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
EDWARDS...KINNEY...REAL...VAL VERDE.

FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
DIMMIT...MAVERICK...UVALDE...ZAVALA.

&&

08/25/PM
Hazardous weather outlook, May 7, 5:52 AM CDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007

TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.

TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.

TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:05 PM CDTFlash Flood WarningEWXEdwards, Real4 hr
May 7, 7:57 PM CDTFlash Flood WarningEWXDimmit3 hr
May 7, 8:12 PM CDTFlash Flood WarningEWXUvalde, Zavala3 hr
May 8, 3:44 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more24 hr
May 8, 6:41 PM CDTSevere Thunderstorm WarningEWXVal Verde64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.